Jump to content

klonopin to valium taper


[Sh...]

Recommended Posts

Hello,

 

I would like to know the best way to crossover from klonopin to valium if I can find a md to help me.  I am on 2 mg of klonopin a day.  How much valium is the equivalent to that? I have read 20 mg and 40mg.  Which is correct?  This seems like an awful lot of medicine.  I am assuming you would want to take it throughout the day.  Also, how long to make the crossover from klonopin to valium?  Then how long for the actual taper?  I have heard 10% of dose every 2 weeks?  Is that 10% or the 20 or 40 mg ( whichever is correct) or 10% of the remaining dose after cutting?

 

I hope I am making sense!  Thanks.

 

Shiloh

Link to comment
Share on other sites

[42...]

Hello,

 

I would like to know the best way to crossover from klonopin to valium if I can find a md to help me.  I am on 2 mg of klonopin a day.  How much valium is the equivalent to that? I have read 20 mg and 40mg.  Which is correct?  This seems like an awful lot of medicine.  I am assuming you would want to take it throughout the day.  Also, how long to make the crossover from klonopin to valium?  Then how long for the actual taper?  I have heard 10% of dose every 2 weeks?  Is that 10% or the 20 or 40 mg ( whichever is correct) or 10% of the remaining dose after cutting?

 

I hope I am making sense!  Thanks.

 

Shiloh

 

2mg of Klonopin is equivalent to 40mg of Valium. I crossed over from Klonopin to Valium. It took me two weeks to cross over to the Valium.

Yes, you would cross in stages and spread it throughout the day. Everyone I have encountered crossed over differently.

Ashton suggest that you c/o in stages as well.

At 40mg of Valium.. you could start out cutting 2mg, then as you taper along 1mg every 7-14 days, then as you taper lower.. this is where people usually cut .5, or however they desire to taper off the Valium.

You are supposed to cut 10% every two weeks.

I would take it a step at a time, so first you would need to cross over, and then go from there.

In my experience of crossing over. The Valium made me tired and sedated, but as you cut.. this will decrease.

Here is a link to the Ashton Manual, she shows how to cross over at 1.5mg of Klonopin to Valium. If you are at 2mg of Klonopin.. maybe you could taper down a bit to 1.5mg of Klonopin and cross over from there.

http://www.benzo.org.uk/manual/bzsched.htm

I would focus on crossing over first before tapering.

 

S#

 

 

Link to comment
Share on other sites

Hello Shiloh,

 

You can find the equivalency table we use here, http://www.benzo.org.uk/bzequiv.htm but many Dr's will use a different table, which is about half of this, opinions vary.  While the table we use may be too much, it's better to shoot for this dose and adjust as necessary rather than risk sending someone into withdrawal while they're trying to stabilize.

 

The crossover must be done slowly as Valium takes awhile to build up in the bloodstream, but once it does, it can be quite sedating, so crossing over can be a journey in itself, many give up and go back to their original benzo. Schedule 6, found on this link is not for 2 mgs, but for 3, there is also one for 1.5 mgs, both are just examples of what your schedule would look like. http://www.benzo.org.uk/manual/bzsched.htm

 

 

Link to comment
Share on other sites

I am concerned about the sedation aspect of taking so much valium.  I figure if I start this process in mid June after I see the md, that will put me right in the middle of the valium taper when school starts.  Maybe a little before.  Were you able to drive safely during this time or just too sedated to do so?  I need to figure out alternative plans for school transportation if it might be a problem.
Link to comment
Share on other sites

[42...]

I am concerned about the sedation aspect of taking so much valium.  I figure if I start this process in mid June after I see the md, that will put me right in the middle of the valium taper when school starts.  Maybe a little before.  Were you able to drive safely during this time or just too sedated to do so?  I need to figure out alternative plans for school transportation if it might be a problem.

 

Shiloh,

 

When I first crossed over to Valium, it did sedate me. I could stay awake and function but I had low energy at times.

When you start tapering, the sedation will decrease. Sedation is really only a side effect from the Valium. Everyone varies with how much the sedation can weigh in. Some people.. I have read they had very little sedation. As far as driving.. I don't know 'cause I didn't drive at that time. Your body will get adapted to the sedation.

With me, the sedation didn't last too long. I would say 4-6 weeks give or take.

I think you will be fine.

 

S#

Link to comment
Share on other sites

Shiloh,

 

My experience with Valium is similar to Sigma's. 

It's been almost 3 weeks and I just started feeling non-sedated Thursday. 

 

Remember, your (or any of us) reason for choosing to go to Valium is to get off the benzos. Not to be sedated and just switch drugs for drug sake. 

Honestly, it was a real tough transition for me (I switched from Librium because the doses just were too big to allow me to tapper successfully).  I didn't believe it was going to get better (even though everyone here told me it would), but after 2 weeks of an equivalent introduction dose to Valium, "we" (my doctor and I) made a 1 mg cut.  Two days later it's the best I've felt in years with minimum to no withdrawals. 

 

But for two weeks I was out of it, no withdrawals, no depression, no joy, no interest... just "catatonic".  For me it was worth a little Purgatory to start to leave Benzo Hell.  Everybody's experience is different, it may be an easy transition for you, all I know is after the cut I'm starting to feel like the guy who I was before I was put on benzo's. Even when things aren't going well, I'm me and I can cope.

 

But before getting to this great point, I almost quit the Valium because I felt so lethargic and hopeless (not depressed though, thankfully).  Because of the encouragement of everyone here and my doc, I'm a baby step closer to getting off this ugly "family" of drugs and the Valium side effects have dissipated.  I'm now totally alert, work out like a mad dog (today was my day off from the gym, so I rode 10 miles on my bike).  I'm back to reading books and writing, something I love to do but couldn't for the first 2 plus weeks of Valium.  I guess my body, as most here told me it would, adjusted to the Valium. 

 

I'm a pragmatist.  Your long term goal is to get off this junk and Valium seems to give most folks the best chance.  This is the least amount of benzodiazipine I've been on since 1988 (and not from lack of trying multiple times to quit).  You should be prepared for a couple of weeks of sedation and if you don't experience it, that's gravy.  But keep your eye on the prize, getting off of this stuff.  If you switch to an equivalent dosage of Valium and experience side effects for more than a month, than you might have to re-asses with your doc.  However, my experience and the experiences I've read of others (and Dr. Ashton) tell me that's highly unlikely.

 

What have you got to lose?  Obviously you cant quit benzo via Kolonopin anymore than I could with Xanax or even Librium. If it doesn't work you can go back to K, but if it does, you could be on your way to getting off this poison.

 

I wish you so much good will and believe you can be successful.

Remember, if you want to win the lottery, ya gotta buy a ticket.

 

Godspeed,

Dan  :thumbsup:

 

 

Link to comment
Share on other sites

So at the beginning of the taper, mostly we would feel kinda zonked, but a minimum of wd symptoms.  The reason I ask is that, I  go this week to get the valium crossover from the md. - on Thurs.  Then the next week I have to make another trip to an md out of state and wonder what my state of mind would be.  Just zonked, or still trying to overcome some wd.  I know we are all different.  I would only have been on the crossover for a few days before travelling.  My husband will be doing the driving.  Thanks for any imput.

 

Shiloh

Link to comment
Share on other sites

[42...]

Shiloh,

 

When I first crossed over.. I didn't really feel so out of it, I couldn't get around. I was functional as long as I stayed on my toes. If I laid down, then I would get drowsy and sedated. It's not like a "Zonked".. you would think. It's a sedating, yet more relaxed feeling.

Klonopin was rough on me and I could not keep tapering it, only reason I c/o.

Everyone is different when it comes to Valium. It's really hard to say how sedated you will get, but I don't think it will be so bad.. you can't function.

 

S#

Link to comment
Share on other sites

Thanks everyone, you have given me hope.  We leave in a few hours to go to Tx to see the md.  I am praying for the strength to make the trip.  Feel pretty good now, but mornings are rough.  I sure do hope this valium takes the edge off: it's something else.  Take care and God bless all of you.
Link to comment
Share on other sites

×
×
  • Create New...